Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 255, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 1, 2017, 3:29 AM EDT for Tippecanoe County, Indiana. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 3:29 AM EDT (07:29 UTC)
- Expired
- Jul 1, 2017, 1:41 PM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3). The gauge peaked at 12.69 ft at Jul 1, 2017, 8:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
934
WGUS43 KIND 010729
FLWIND
Flood Warning
National Weather Service Indianapolis IN
329 AM EDT Sat Jul 1 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Wabash River...Wildcat Creek...
.Lowland flooding will develop along rivers in central and southern
Indiana. Significant flooding is not expected. Flooding will affect
some local and state roads...low agricultural land and some river
parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC023-033-INC153-167-011929-
/O.NEW.KIND.FL.W.0252.170703T0900Z-170705T1800Z/
/HUFI3.1.ER.170703T0900Z.170704T0000Z.170705T0600Z.NO/
329 AM EDT Sat Jul 1 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Terre Haute.
* from late Sunday night to Wednesday afternoon.
* At 3:00 AM Saturday the stage was 7.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 14.4 feet by Tuesday morning. The river will fall
below flood stage by early Wednesday morning.
* At 14.0 feet...Flood waters begin to enter the two breaks in the
Honey Creek Levee maintained by the Honey Creek Levee Association.
These two breaks occurred during the April 2013 flood.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-011928-
/O.NEW.KIND.FL.W.0253.170703T0430Z-170706T1525Z/
/HUTI2.1.ER.170703T0430Z.170704T1800Z.170706T0325Z.NO/
229 AM CDT Sat Jul 1 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Hutsonville Legacy Power Plant Site.
* from late Sunday night to Thursday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.7
feet Tuesday early afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-011928-
/O.NEW.KIND.FL.W.0254.170703T2000Z-170706T1648Z/
/RVTI3.1.ER.170703T2000Z.170705T0600Z.170706T0448Z.NO/
329 AM EDT Sat Jul 1 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Riverton.
* from Monday afternoon to Thursday afternoon.
* At 3:00 AM Saturday the stage was 10.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 15.4 feet by Wednesday early afternoon. The river
will fall below flood stage by early Thursday morning.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$
INC157-011741-
/O.NEW.KIND.FL.W.0255.170701T0729Z-170701T1741Z/
/LYTI3.1.ER.170701T0246Z.170701T0645Z.170701T1141Z.NO/
329 AM EDT Sat Jul 1 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wildcat Creek near Lafayette.
* until this afternoon.
* At 2:45 AM Saturday the stage was 11.6 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 10.0 feet...Flooding of lowland areas in progress in portions of
Tippecanoe County.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 1, 3:11 AM EDT, 18 minutes earlier.
Area forecast discussion, Jul 1, 3:11 AM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 311 AM EDT Sat Jul 1 2017 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 205 PM EDT Fri Jun 30 2017 A cold front is expected to move through late tonight. In the wake of this front, high pressure is expected to move into the area over the weekend and on into early next week. A frontal system may affect the area towards the middle of next week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 133 AM EDT Sat Jul 1 2017 Removed pops for the rest of the night as atmosphere has stabilized. Issued at 912 PM EDT Fri Jun 30 2017 Left chance thunderstorm pops in the rest of the night as there is uspream storms over central Illinois and High Resolution Rapid Refresh suggests they could make it in late this evening and overnight. With moderately strong upper trough to the west, a cold front to the northeast and some instability leftover, that seems reasonable. Previous discussion follows... Issued at 205 PM EDT Fri Jun 30 2017 Appears convectively induced vorticity center presently moving into southwest Illinois, with convection increasing ahead of this feature. Short term models suggest this vorticity center will pass across the local area late this afternoon and into the evening hours, eventually moving off into Ohio around 010500Z. Air mass continues to be quite unstable for strong convection, but deep layer shear remain weak. Shear may increase some later this afternoon as vorticity center approches. Highest PoPs appear to be from the mid afternoon hours into the evening hours coinciding with best instability and lift, with PoPs tapering off by the late evening hours and overnight. Doesn't appear there is much of a precipitation chance late tonight in the wake of upper air feature, but will keep a small PoP going as a surface front moves through. Low level thicknesses suggest the GFS MOS lows tonight may be a little on the cool side. Will nudge up the guidance a category. && .SHORT TERM /Saturday through Monday/... Issued at 205 PM EDT Fri Jun 30 2017 Model guidance suggest broad troughing will push across the Great Lakes this weekend, with heights rising by Monday as this feature lifts off to the east. A couple of weak upper waves, one arriving around Saturday and another Sunday afternoon and night, coupled with an increasing warm advection pattern by Monday, offer some precipitation potential, but nothing really stands out in the model data at this point. Will keep some small chance PoPs in the forecast for Saturday, and for Sunday night and Monday to cover based on above. Progged low level thicknesses suggest the GFS MOS high for Saturday look too warm. Will nudge the guidance highs down a category. The remainder of the periods look OK for now. && .LONG TERM (Tuesday through Thursday)... Issued at 312 AM EDT Sat Jul 1 2017 Confidence is high there will be a lot of wet weather, with temperatures roughly average. The deterministic models agree frontal systems will bring high rain chances to Indiana much of next week. Tuesday and Wednesday should be wetter than Thursday and Friday. POPs from today's forecast may need to be adjusted by as much as 20 percent Tuesday, but less than 10 percent at other times. For the most part the models are close with their temperature forecasts, and errors should be 2 degrees or less. Wednesday is the exception. High temperatures could be off by as much as 4 degrees depending on the location of a low pressure system near Indiana. && .AVIATION /Discussion for the 010600Z TAF Issuance/... Issued at 133 AM EDT Sat Jul 1 2017 LIFR ceilings and in some cases visibilities have developed in the wake of the MCS that moved through the area during the evening. This has drastically changed the aviation forecast in the last couple hours and the 6Z TAFs will reflect this. Previous discussion follows. Issued at 1138 PM EDT Fri Jun 30 2017 Would not rule out a stray thunderstorm overnight, but coverage too low to mention until after 15z, when IND and BMG could see one as the cold front moves through from the northwest. Although the GFS LAMP and the SREF were undecided. With light to calm winds overnight and saturated near surface layer from the storms earlier this evening, good confidence there could be some MVFR fog or low stratus through about 13z. After 18z...expect all VFR conditions with winds shifting from southwest to west behind the cold front and less than 10 knots. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS/MK/NIELD SHORT TERM...JAS LONG TERM....JK AVIATION...MK/NIELD
Hazardous weather outlook, Jun 30, 9:59 PM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 959 PM EDT Fri Jun 30 2017 INZ021-028>031-035>049-051>057-060>065-067>072-020200- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 959 PM EDT Fri Jun 30 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms possible. Hazards: Gusty winds, lightning, small hail, heavy rain. Timing: Through the night. Discussion: A cold front could bring some thunderstorms tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There will be some chance of thunderstorms most of the time except on Sunday. Severe storms are not expected Saturday. It is too early to say if any storms are going to be severe next week. Discussion: A series of systems will keep chances for rain in the forecast through much of the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:19 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
| Jun 30, 9:30 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 5 days |
| Jun 30, 9:30 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jul 1, 3:29 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 5 days |
| Jul 1, 3:29 AM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Jul 1, 3:29 AM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Jul 1, 2:15 PM EDT | River Flood Warning | IND | Hamilton, Madison | 21 hr |
| Jul 1, 2:15 PM EDT | River Flood Warning | IND | Delaware, Randolph | 24 hr |
| Jul 1, 2:15 PM EDT | River Flood Warning | IND | Tippecanoe | 20 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.